The Smith-Barnwell condition and nonnegative scaling functions

Research output: Contribution to journalArticleAcademicpeer-review

8 Citations (Scopus)
103 Downloads (Pure)


It is shown that any periodic function m0(¿) with nonnegative Fourier coefficients that satisfies the Smith-Barnwell conditions m0(0) = 1, |m0(¿)|2 + |m0(¿ + p)|2 = 1 is of the form m0(¿) = exp(il¿/2) cos k¿/2 with l, k odd integers. As a consequence it is concluded that any nonnegative scaling function with orthonormal integer translates is of the form x[k, k+1) with k e Z.
Original languageEnglish
Pages (from-to)884-886
Number of pages3
JournalIEEE Transactions on Information Theory
Issue number2
Publication statusPublished - 1992

Fingerprint Dive into the research topics of 'The Smith-Barnwell condition and nonnegative scaling functions'. Together they form a unique fingerprint.

Cite this